Doctors Lounge - Gynecology Answers
"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."
Forum Name: Gynecology
Question: What happens if taking too much plan b?
|samayah85 - Wed Jan 02, 2008 8:11 pm|
Hi, I'm 23 years old and im engaged. Me and my fiance been having sex for a quite a while now and everytime we have sex he never put on a condom because he said there's no sensation to it ... but me and him isnt ready to have a child yet so everytime after sex i always go take plan b. i have been taking almost 7 times already, i was wondering what happens if i overdose or overusage of plan b? Please help. Cause im afraid if i keep taking it, i wouldnt have a child in the future.
|Debbie Miller, RN - Thu Jan 03, 2008 3:45 pm|
Plan B was never intended to be a regular birth control method. Is there a reason you don't get on the pill or have an IUD placed or find another reliable method? If you take a hormonal contraceptive you should have one that is more regular throughout the cycle. Plan B will have more side effects, will cause more irregularity and just wreak havoc with hormones if overused. Please see a doctor or family planning clinic for a better alternative - there are lots of choices besides condoms, though they do not protect against sexually transmitted infections. If your fiance is "clean" that way and the two of you are monogamous, this would not be so critical. If you are having sex with others, casually or without a clear history and commitment, you would be wise to insist on condom use.
|samayah85 - Thu Jan 03, 2008 7:49 pm|
Thank you for the response
Yes I've consulted with my fiance, that we will be less sex active. Even though 7 times i see isn't a lot and i haven't continue to rely on plan b anymore. But i feel embarrassed to talk to my private doctor about my usage of plan b because we're somehow related so i don't want my family to find out. I just wanna know if there are any sides effects of overdose plan b and how would it damage my hormones?
|samayah85 - Sun Jan 06, 2008 11:12 pm|
and my vagina started to have a odor smells.
|Debbie Miller, RN - Tue Jan 08, 2008 9:43 am|
The odor is not related to the plan B but could be another condition that might require a doctor's care - could be totally unrelated to sexual activity, but you should find out if you need treatment.
I hope you will find an alternative that will work as a contraception for you for the times you are sexually active in the future, even if it is not often. Abstinence may not work and you should prepare for what might happen. Is there any way you could see a different doctor or family planning clinic?
You would not do damage from plan B other than the resultant hormonal imbalance which is likely temporary.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.